MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL POROUS WITH MULTI HOLES 50 MM; PROSTHESIS HIP

ZIMMER BIOMET, INC. SHELL POROUS WITH MULTI HOLES 50 MM; PROSTHESIS HIP
Catalog Number 00620205020
Medical Device Problem Codes Unstable (1667); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 03/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated the product will not be returned to zimmer biomet for investigation as the product remains implanted.Reported event was unable to be confirmed.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a left total hip arthroplasty.Zimmer biomet components were implanted without complications.The patient underwent a revision procedure 2 years later due to loosening of the stem, during when the femoral stem and head were replaced with new zimmer biomet products.The patient underwent a 2nd revision procedure 5 years due to a loose and fractured stem.Upon removing the head, the proximal end of the stem was grossly loose.The cup was well fixed but heterotopic ossification was noted around the acetabulum.An osteotomy was performed to remove the fractured stem, and a competitor's head and stem were implanted.No other complications/findings related to the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Concomitant medical products: item# 00801803203/ femoral head / lot # 61945089.Item # 00784301108/ revision femoral stem beaded / lot # 61007312.Item # unknown/ unknown liner / lot # unknown.Multiple mdr reports were filed for this event, please see associated reports: 0002648920 -2020 -00520.0001822565 -2020 -00610.
 
Event or Problem Description
It was reported the patient underwent left hip revision surgery 7 years post implantation due to stem fracture, pan and instability.Cup was retained and head and stem were revised.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: a2; a4; a5; b7; g3; h2.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient visited ed with concerns of sepsis, possible infection as well as anemia.Infectious disease consultant agreed no concern for left hip sepsis, also was negative for dvt of lle.No other findings related to the reported event were noted.The additional information received does not change the final conclusions of previous investigation.

Brand Name
SHELL POROUS WITH MULTI HOLES 50 MM
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11606219
Report Number0001822565-2021-00830
Device Sequence Number3622522
Product Code KWZ
UDI-Device Identifier00889024118836
UDI-Public(01)00889024118836(17)181031(10)61078342
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021891
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number00620205020
Device Lot Number61078342
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer06/25/2021
07/08/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date07/07/2021
07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age6 YR
Patient Weight93